Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 232, NWS Austin/San Antonio, TX

June 30, 2004Frio County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2004, 7:00 AM CDT for Frio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 7:00 AM CDT (12:00 UTC)
Expired
Jun 30, 2004, 11:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Frio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 301201
FFWSAT
TXC163-301600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  FRIO

* UNTIL 1100 AM CDT

* AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 19 MILES SOUTHWEST OF
  PEARSALL...OR ABOUT 9 MILES WEST OF DILLEY...MOVING NORTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE MOORE...FRIO TOWN AND BIG
  FOOT.


SHOWERS AND THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 1.25
INCHES PER HOUR.   

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2869 9937 2869 9884 2905 9883 2907 9936

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:42 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 3:42 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT WED JUN 30 2004

.DISCUSSION...
THE BAD NEWS IS THAT IT WILL REMAIN WET...VERY WET...FOR THE NEXT
12-24 HOURS. HIGH POPS (80-100) CENTRAL AND EAST TODAY...DECREASING
TO 30 OUT WEST IN VAL VERDE COUNTY. RIVER FLOODING WILL CONTINUE OUT
WEST TODAY...WITH ONGOING RAIN POSSIBLY LEADING TO MAJOR FLOODING ON
THE SABINAL AND FRIO RIVERS. FLASH FLOODING WILL CONTINUE TO BE A
THREAT AS WELL...UNFORTUNATELY CONCENTRATING OVER THE AUSTIN-SAN
ANTONIO INTERSTATE 35 CORRIDOR THIS MORNING AND AFTERNOON.

THE GOOD NEWS IS THAT THE SYNOPTIC PATTERN WILL UNDERGO SIGNIFICANT
CHANGES OVER THE NEXT 24-48 HOURS THAT WILL LEAVE SOUTH CENTRAL
TEXAS HOT AND DRY FROM FRIDAY THROUGH THE JULY 4TH WEEKEND. AN UPPER
RIDGE OF HIGH PRESSURE WILL BUILD AND BECOME CENTERED OVER NORTHEAST
MEXICO. THE STORM TRACK WILL THEN SHIFT NORTH AND EAST OUT OF THE
AREA. WILL HOLD ONTO MINIMAL POPS (10-20) FOR SOME OF OUR NE COUNTIES
THU NIGHT THROUGH FRIDAY NIGHT TO COVER POSSIBLE MCS EVOLUTION AND
TRACK FROM NORTH TEXAS IN NW FLOW ALOFT. OTHERWISE...WILL GO POPLESS
GIVEN HIGHER CONFIDENCE IN LATEST ECMWF SOLUTION OVER WEAKER RIDGE
GFS SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  75  92  76 /  90  40  20  20
AUSTIN BERGSTROM INTL AIRPORT  84  72  93  73 /  90  40  20  20
DEL RIO INTL AIRPORT           91  75  96  75 /  30  10  10   0
SAN ANTONIO INTL AIRPORT       83  75  92  75 / 100  30  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT THRU 4 PM.

&&

11/03/JB
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT WED JUN 30 2004

TXZ171>173-183>194-202>209-217>225-228-011100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTY UNTIL 4 PM CDT THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY ONLY
AGGRAVATING FLASH FLOODING AND RIVER FLOODING.  ADDITIONAL RAIN
AMOUNTS COULD RUN 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES.
RAIN CHANCES WILL START TO DECREASE TONIGHT BUT FLOODING MAY
PERSIST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME RIVER FLOODING MAY CONTINUE. OTHERWISE...NO HAZARDOUS WEATHER
IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:23 PM CDTFlash Flood WarningEWXAtascosa, Bastrop, Caldwell, Comal, Frio, Guadalupe and 8 more112 min
Jun 29, 11:37 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Jun 30, 12:38 AM CDTFlash Flood WarningEWXBandera, Kerr4 hr
Jun 30, 2:24 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 30, 3:24 AM CDTFlash Flood WarningEWXMedina, Uvalde6 hr
Jun 30, 3:46 AM CDTFlash Flood WarningEWXComal, Hays4 hr
Jun 30, 4:13 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jun 30, 4:40 AM CDTFlash Flood WarningEWXBandera4 hr
Jun 30, 4:50 AM CDTFlash Flood WarningEWXTravis, Williamson4 hr
Jun 30, 4:54 AM CDTFlash Flood WarningEWXZavala4 hr
Jun 30, 6:30 AM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
Jun 30, 7:43 AM CDTFlash Flood WarningEWXCaldwell, Comal, Hays4 hr
Jun 30, 8:25 AM CDTFlash Flood WarningEWXAtascosa, Bexar3 hr
Jun 30, 8:39 AM CDTFlash Flood WarningEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 2 more4 hr
Jun 30, 9:06 AM CDTFlash Flood WarningEWXGuadalupe, Wilson2 hr
Jun 30, 12:50 PM CDTFlash Flood WarningEWXDeWitt, Fayette, Karnes, Lavaca3 hr
Jun 30, 1:36 PM CDTFlash Flood WarningEWXGonzales2 hr
Jun 30, 3:04 PM CDTFlash Flood WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Jun 30, 3:14 PM CDTFlash Flood WarningEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 6 more3 hr
Jun 30, 3:36 PM CDTFlash Flood WarningEWXAtascosa2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.